| Catalog Number |
DR8098 |
| Medical Device Problem Codes |
Break (1069); Difficult to Remove (1528); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly burst.It was further reported that there was difficulty in retracting the balloon through the introducer sheath.Reportedly the sheath and the balloon were removed as one unit and the tip of the sheath was appeared to be damaged.The procedure was completed by using another device.There was no reported patient injury.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon had allegedly ruptured.It was further reported that there was difficulty in retracting the balloon through the introducer sheath.Reportedly, the sheath and the balloon were removed as one unit and the tip of the sheath was appeared to be damaged.The procedure was completed by using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter was received for evaluation with an unknown sheath loaded over it.A complete circumferential break was noted to the catheter shaft proximal to the balloon exposing the inner guidewire lumen.Bunching was also noted to the distal end of the balloon.An attempt was made to remove the sheath from the balloon but it was unsuccessful as strong resistance was felt.Testing to determine if there was a balloon rupture could not be performed due to the condition of the returned device.No further functional testing was performed.Therefore, the investigation is inconclusive for the reported balloon rupture as testing for it could not be performed due to the condition of the returned device.However, the investigation is confirmed for the reported difficulty removing from sheath as the sample was received with an unknown sheath loaded over it and an attempt to remove it was unsuccessful.The investigation is also confirmed for the identified break as a complete circumferential break was noted to the catheter shaft proximal to the balloon.A definitive root cause for the reported balloon rupture, difficulty removing from sheath and identified break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2026), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.